Alert archive / Oklahoma / Special Weather Statements in 2012

Special Weather Statement, NWS Tulsa, OK

April 11, 2012Tulsa County, Oklahoma

NWS Tulsa, OK issued this special weather statement at Apr 11, 2012, 2:39 AM CDT for Tulsa County, Oklahoma. It was in force for 36 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 11, 2012, 2:39 AM CDT (07:39 UTC)
Expired
Apr 11, 2012, 3:15 AM CDT
In force
36 min
Issued by
NWS Tulsa, OK

County Tulsa County, OK

The radar

The Tulsa radar (KINX), 14 km from the middle of the area, began a volume at 07:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 11, 2:40 AM CDTHAIL 0.75Tulsa, OKOCCURRED AT NWS OFFICE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Lamont, OK (KLMN), launched 00:00Z, 7.7 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lamont, OK at 00:00Z on 2012-04-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lamont, OK at 00:00Z on 2012-04-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 38 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1476 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
38 m²/s²
0-3 km storm-relative helicity
227 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

893 
WWUS84 KTSA 110739
SPSTSA

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
239 AM CDT WED APR 11 2012

OKZ060-061-067-110815-
ROGERS OK-TULSA OK-WAGONER OK-
239 AM CDT WED APR 11 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 315 AM CDT
FOR THE FOLLOWING COUNTIES...

IN NORTHEAST OKLAHOMA
     SOUTHWESTERN ROGERS...EASTERN TULSA AND NORTHWESTERN WAGONER

AT 239 AM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER TULSA...MOVING
SOUTHEAST AT 20 MPH.

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...TULSA...
CATOOSA...BROKEN ARROW...ONETA AND COWETA.

THIS STORM WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL.

LAT...LON 3612 9550 3592 9563 3611 9597 3626 9590
TIME...MOT...LOC 0739Z 298DEG 19KT 3615 9586

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Apr 10, 11:55 PM CDT, 2 hours 44 minutes earlier.

Area forecast discussion, Apr 10, 11:55 PM CDT, 2 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
1155 PM CDT TUE APR 10 2012

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM.
SCATTERED CONVECTION STILL REMAINS POSSIBLE OVERNIGHT IN RESPONSE
TO THE BOUNDARIES POSITIONED ACROSS THE REGION. THUS...WILL LEAVE
THE TEMPO GROUPS FOR ALL SITES. EASTERLY WINDS ARE EXPECTED TO
CONTINUE THROUGH THE TAF PERIOD. VFR CONDITIONS SHOULD CONTINUE
THROUGH THE PERIOD AT ALL SITES....THOUGH BRIEF PERIODS OF MVFR
CONDITIONS COULD BE POSSIBLE WITHIN ANY CONVECTION THAT DEVELOPS.

&&

.PREV DISCUSSION... /ISSUED 921 PM CDT TUE APR 10 2012/

..UPDATE...

DISCUSSION...
ISOLATED CONVECTION ACROSS FAR SERN OK...NEAR DIFFUSE
FRONTAL BOUNDARY...HAS DISSIPATED AND CURRENTLY AWAITING
POTENTIAL ELEVATED STORM DEVELOPMENT OVER THE NEXT
FEW HOURS. 00Z NAM AND LATEST HRRR/LOCAL MODEL IN
DECENT AGREEMENT THAT DEVELOPMENT WILL WAIT UNTIL CLOSER
TO 05-07Z ACROSS PARTS OF NE OK...WITH ACTIVITY INCREASING
IN COVERAGE OVERNIGHT ACROSS MUCH OF ERN OK/NW AR. FORECAST
ELEVATED INSTABILITY AND BULK SHEAR VALUES AROUND 40 KTS
SUGGEST THE POTENTIAL FOR A FEW HAILERS WITH THE STRONGER
UPDRAFTS.

DELAYED POPS A BIT...OTHERWISE GOING FORECAST IS IN GOOD
SHAPE.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   50  65  53  69 /  40  20  30  50
FSM   53  67  50  70 /  40  30  10  30
MLC   55  69  54  71 /  40  30  10  30
BVO   47  63  50  68 /  40  10  40  50
FYV   46  61  45  66 /  40  10  10  30
BYV   45  60  44  65 /  30  10  10  40
MKO   53  66  51  70 /  40  20  20  40
MIO   46  62  48  67 /  30  10  20  50
F10   54  67  53  70 /  50  30  20  30
HHW   58  70  53  72 /  20  30  10  20

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

SHORT TERM...99
LONG TERM....99
AVIATION...20
Hazardous weather outlook, Apr 10, 5:03 PM CDT, 9 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
503 PM CDT TUE APR 10 2012

ARZ001-002-010-011-019-020-029-OKZ049-053>076-111000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
503 PM CDT TUE APR 10 2012

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...LATE AFTERNOON AND TONIGHT.

SEVERE THUNDERSTORM.
	RISK...LIMITED.
	AREA...EASTERN OKLAHOMA AND WEST CENTRAL ARKANSAS.
	ONSET...LATE AFTERNOON OR EARLY EVENING.

FLASH FLOOD.
	RISK...LIMITED.
	AREA...EASTERN OKLAHOMA AND WEST CENTRAL ARKANSAS.
	ONSET...THIS EVENING.

DISCUSSION...
A WEAK STATIONARY FRONT WAS DRAPED ACROSS SOUTHEAST OKLAHOMA LATE
THIS AFTERNOON. ISOLATED THUNDERSTORMS WILL BE POSSIBLE NEAR THIS
BOUNDARY INTO THE EVENING HOURS...AND MAY BE CAPABLE OF PRODUCING
MARGINALLY SEVERE HAIL. ADDITIONAL THUNDERSTORMS ARE EXPECTED TO
DEVELOP LATER THIS EVENING ACROSS PARTS OF EASTERN OKLAHOMA AND
NORTHWEST ARKANSAS...IN RESPONSE TO AN INCREASING SOUTHWESTERLY
LOW-LEVEL JET. A FEW OF THESE STORMS ARE EXPECTED TO BE STRONG TO
SEVERE...WITH LARGE HAIL AND LOCALLY HEAVY RAINFALL BEING THE MAIN
THREAT.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
LOCAL SPOTTER ACTIVATION MAY BE NEEDED.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
WEDNESDAY AND THURSDAY...THUNDERSTORM POTENTIAL.
FRIDAY AND SATURDAY ...SEVERE THUNDERSTORM POTENTIAL...HIGH WIND
POTENTIAL.
SUNDAY AND MONDAY...SEVERE THUNDERSTORM POTENTIAL.

EXTENDED DISCUSSION...
THE NEARLY STATIONARY FRONT WILL REMAIN IN THE AREA OVER THE NEXT
FEW DAYS WHICH WILL KEEP THUNDERSTORM CHANCES IN THE FORECAST. LATER
IN THE WEEK...FLOW ALOFT WILL SHIFT TO SOUTHWESTERLY IN ADVANCE OF A
LARGE TROUGH THAT WILL BE POSITIONED ACROSS THE SOUTHWEST UNITED
STATES. SEVERAL SHORTWAVES EMBEDDED WITHIN THIS FLOW WILL MOVE OVER
THE AREA DURING THE WEEKEND...IGNITING AREAS OF STRONG TO SEVERE
STORMS AS THEY PASS. THE GREATEST POSSIBILITY FOR WIDESPREAD SEVERE
WEATHER ACROSS THE AREA AT THIS TIME APPEARS TO BE THIS WEEKEND.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

In the hours before

Special weather statement, Apr 11, 2:39 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
239 AM CDT WED APR 11 2012

OKZ060-061-067-110815-
ROGERS OK-TULSA OK-WAGONER OK-
239 AM CDT WED APR 11 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 315 AM CDT
FOR THE FOLLOWING COUNTIES...

IN NORTHEAST OKLAHOMA
     SOUTHWESTERN ROGERS...EASTERN TULSA AND NORTHWESTERN WAGONER

AT 239 AM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER TULSA...MOVING
SOUTHEAST AT 20 MPH.

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...TULSA...
CATOOSA...BROKEN ARROW...ONETA AND COWETA.

THIS STORM WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL.

LAT...LON 3612 9550 3592 9563 3611 9597 3626 9590
TIME...MOT...LOC 0739Z 298DEG 19KT 3615 9586

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 11, 3:09 AM CDTSpecial Weather StatementTSAMcIntosh36 min
Apr 11, 3:10 AM CDTSpecial Weather StatementTSAPawnee35 min
Apr 11, 3:21 AM CDTSpecial Weather StatementTSAOkmulgee24 min
Apr 11, 3:25 AM CDTSpecial Weather StatementTSASequoyah35 min
Apr 11, 3:44 AM CDTSpecial Weather StatementTSAMuskogee31 min
Apr 11, 4:15 AM CDTSpecial Weather StatementTSAMcIntosh30 min
Apr 11, 4:19 AM CDTSevere Thunderstorm WarningTSAMcIntosh27 min
Apr 11, 4:48 AM CDTSpecial Weather StatementTSAHaskell42 min
Apr 11, 4:56 AM CDTSpecial Weather StatementTSALatimer34 min
Apr 11, 5:02 AM CDTSpecial Weather StatementTSACreek28 min
Apr 11, 6:27 AM CDTSpecial Weather StatementTSAMcIntosh33 min

Nearby

Special Weather Statements in Oklahoma, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.